MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 01/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A health care professional reported that there was suspected toxic anterior segment syndrome (tass) which was a significant intraocular reaction following a cataract surgery (with intra ocular lens implantation) in an elderly patient.The surgery completion details or current patient condition were unknown.Additional information has been requested but none received till date.This report belongs to the sixth of the nine patients reported with said adverse event from the same facility.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.No product has been returned to the investigation site for evaluation; therefore, the condition of the product could not be verified.The most common causes of toxic anterior segment syndrome (tass) are identified as follows in order of prevalence: inadequate flushing of phaco, irrigation/aspiration handpieces and cannulated equipment, use of enzymatic cleaners and detergents, use of reusable cannulas, inadequate cleaning of instruments, use of preserved epinephrine, reuse of single use devices, use of tap water with no sterile water final rinse, inadequate personnel or trays to allow proper preparation of instruments, no immediate cleaning allowing ophthalmic viscoelastic device (ovd) and surgical solutions to dry on instruments, use of preserved medicines in the eye, reuse of tubing for flushing, latex bulbs for irrigation, not training, no terminal sterilization, instruments stored on towels, touching of intra ocular lens or patient contact areas of instruments with gloved hands, off-label use of lidocaine gel, poor instrument maintenance, autoclave residue, rust, particulates, lint, use of powdered gloves, additives added to balanced salt solution against directions for use (dfu) , improper use of prep solutions, detergents and cleaners, failure to follow manufacturer¿s directions for use, including no air flush, use of unapproved enzymatic cleaners, use of postoperative ointment in clear corneal cases, povidone-iodine placed in the eye at the end of procedures, incorrect concentration of detergents and enzymatic cleaners.The phacoemulsification systems are closed systems.They are operated with a sterile single use consumable cassette which is designed to isolate the patient fluid path from the console itself.Any surgical instrumentation that would come into contact with the patient would be cleaned and autoclaved by the user prior to surgery, per standard industry practices and company directions for use (dfu).The proper cleaning and sterilization of ophthalmic surgical instruments can help prevent the occurrence of tass.These findings continue to validate the need to follow the recommendations detailed in the association of perioperative registered nurses (aorn) recommended practice, dfus, and the american society of cataract and refractive surgery (ascrs), tass task force guidance document.There is no evidence that the consumable cassette contributed to the reported event.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.Based on the available information and no materials returned for product evaluation, the root cause of this tass event is inconclusive.No further investigative or manufacturing actions are warranted at this time as there was no verification of product condition and no product-related factors contributing to the event.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24596726
Report Number1644019-2026-01496
Device Sequence Number9561430
Product Code LRO
UDI-Device Identifier00380657522002
UDI-Public(01)00380657522002(17)270331(11)250417(10)17CV12
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065752200
Device Lot Number17CV12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/24/2026
Date Device Manufactured04/17/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexUnknown